Medicine Side Effects and SAHM
Results 1 to 10 of 10
  1. #1
    Registered User riaketty's Avatar
    Join Date
    Jul 2010
    Location
    Central OH
    Age
    33
    Posts
    39
    Post Thanks / WTG / Hug
    Rep Power
    0

    Default Medicine Side Effects and SAHM

    Ugh, I feel like a truck or two has run over me! I started a new medication (long-term) and I swear I have every side effect listed. Nausea, headache, fuzziness, fatigue... you name it.

    How the heck do I deal with my 3 year old and 18 month old when I feel like this? I'm not sure I've ever been honestly flu-type sick with them before... Minor stuff but nothing like this!

    Any tips? Right now the TV is being a babysitter , which I hate, but their whining makes my head hurt worse and them jumping on me makes my body hurt. On top of that, even making them a simple PB&J makes me want to retch... I've resorted to letting them pretty much have free run of the fridge just to feed them!

    Help! How do I get through this???

  2. #2
    Registered User pollypurebred39's Avatar
    Join Date
    May 2008
    Location
    SE Pennsylvania
    Posts
    7,747
    Post Thanks / WTG / Hug
    Rep Power
    87

    Default

    Hopefully these side effects are just temporary until you adjust to your new medication. If there is anyone who could pop in and give you a hand, like Mom, friend , or neighbor that certainly would help. However, I understand that this is the real world and that just may not be available to you. Give yourself a break, the TV will not kill them. Get a bunch of juice boxes & snacks and put them on the coffee table. A playpen for the 18 month old and some toys, a bottle, etc. Put on a few tapes and lay on the sofa and ride out the day. All of us Moms have had the Flu or something that has knocked us down. Your kids will be okay, it's not like your passed out, just feeling VERY YUCKY. Make sure you have your bathroom door locked, your front and back doors locked (I assume you have some kind of locks anyway to keep your kids from drowning or wandering outside during bedtime) Baby gates up! Safety measures are VERY IMPORTANT since you may not be as quick as you normally are to catch when your little ones are up to something. If this does not subside you really have no choice but to change medications.

  3. #3
    Registered User TigerGirl1226's Avatar
    Join Date
    Jan 2008
    Location
    Louisiana
    Posts
    1,342
    Post Thanks / WTG / Hug
    Rep Power
    18

    Default

    I am feeling off my game too today and this is what I do. We have a house alarm so I set the door alarm, so if my DD messes with the door, I'll know. I fixed her a drink and put on her favorite channel. I've generally got doors shut to the rooms I want to keep her out of and locks on the cabinets she should stay out of. I'm sure you've got that stuff.

    Letting the TV entertain your kids is not nearly as bad as some people make you think it is. This is especially true when you don't feel well. Don't be so hard on yourself and I hope you feel better soon.

  4. Remove Advertisements
    FrugalVillage.com
    Advertisements
     

  5. #4
    Registered User G'MaDebbie's Avatar
    Join Date
    Feb 2008
    Location
    Michigan
    Posts
    323
    Post Thanks / WTG / Hug
    Rep Power
    14

    Default

    Is it possible for you to take the meds at night so that you can sleep thru the side effects?

  6. #5
    Registered User riaketty's Avatar
    Join Date
    Jul 2010
    Location
    Central OH
    Age
    33
    Posts
    39
    Post Thanks / WTG / Hug
    Rep Power
    0

    Default

    Quote Originally Posted by G'MaDebbie View Post
    Is it possible for you to take the meds at night so that you can sleep thru the side effects?
    Unfortunately, no.

  7. #6
    Registered User
    Join Date
    Jul 2010
    Posts
    352
    Post Thanks / WTG / Hug
    Rep Power
    13

    Default

    Just allow yourself to get thru it without Mommy guilt. I have had this happen before and also had a very difficult pregnancy that forced me to use the TV/computer babysitter, etc. It should be temporary so don't feel too badly. Let your husband and/or anyone else who could be of help know and maybe they can take your child on an outing or outside to play or something for you for a little bit. If not, just do what you can and don't worry about what you can't. After all, taking care of YOURSELF will make you a better mommy long-term and you can get thru the short-term yuck.

  8. #7
    Registered User
    Join Date
    Nov 2009
    Posts
    13,930
    Post Thanks / WTG / Hug
    Blog Entries
    25
    Rep Power
    88

    Default

    Did you call the DR.??

  9. #8
    Registered User riaketty's Avatar
    Join Date
    Jul 2010
    Location
    Central OH
    Age
    33
    Posts
    39
    Post Thanks / WTG / Hug
    Rep Power
    0

    Default

    Quote Originally Posted by frugalwarrior2 View Post
    Did you call the DR.??
    Yes. He said unfortunately a lot of people experience the whole flu-like side effects thing, for about 1-2 weeks. It's nice to know that an end might be in sight but I've already 'failed' 3 meds and this is kind of our last resort.

  10. #9
    Registered User
    Join Date
    Nov 2009
    Posts
    13,930
    Post Thanks / WTG / Hug
    Blog Entries
    25
    Rep Power
    88

    Default

    Sorry to hear it. My body tends to go the opposite way. I have no prob. and get encouraged then when It hits full strength I can't take it.
    The first HBP meds I took made me dizzy and itchy and twitchy,my vision swam and I couldn't walk across a room. My heart palpitated and something was crawling under my skin.( I thought I was have mental prob. at first.)diovan? I think.
    All generics bother me too. If it cost $5. my body seemd to know.lol.
    Sure hope this works for you.

  11. #10
    Banned
    Join Date
    Jan 2007
    Posts
    10,457
    Post Thanks / WTG / Hug
    Rep Power
    55

    Default

    I hope the meds work for you and the side effects go away fast. I remember days being sick dealing with a toddler and it's not easy for sure.

Similar Threads

  1. Grocery challenge side effects
    By zenmama in forum Money challenges
    Replies: 2
    Last Post: 01-16-2008, 02:51 PM
  2. Drug safety has its own side effects
    By COUNTRYBUMPKIN in forum Health and beauty
    Replies: 0
    Last Post: 11-30-2004, 08:02 PM
  3. Inner simplicity vs frugality - can they live side by side
    By homesteadmamma in forum Simple Living
    Replies: 19
    Last Post: 10-06-2004, 10:24 AM
  4. One of the great side effects of doing the LFL program
    By homesteadmamma in forum Health and beauty
    Replies: 10
    Last Post: 06-02-2003, 12:59 AM
  5. Replies: 3
    Last Post: 04-21-2003, 09:59 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •